Volume 9, issue 2 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Stabilization, amalgamation and curves of intersection of Heegaard splittings

Ryan Derby-Talbot

Algebraic & Geometric Topology 9 (2009) 811–832
Bibliography
1 D Bachman, Barriers to topologically minimal surfaces arXiv:0903.1692
2 D Bachman, Heegaard splittings of sufficiently complicated 3–manifolds I : Stabilization arXiv:0903.1695
3 D Bachman, R Derby-Talbot, Degeneration of Heegaard genus, a survey, from: "Workshop on Heegaard Splittings" (editors C Gordon, Y Moriah), Geom. Topol. Monogr. 12 (2007) 1 MR2408242
4 D Bachman, S Schleimer, E Sedgwick, Sweepouts of amalgamated 3–manifolds, Algebr. Geom. Topol. 6 (2006) 171 MR2199458
5 A J Casson, C M Gordon, Reducing Heegaard splittings, Topology Appl. 27 (1987) 275 MR918537
6 R Derby-Talbot, Heegaard splittings of toroidal 3–manifolds, PhD thesis, The University of Texas at Austin (2006) arXiv:math/0604116
7 R Derby-Talbot, Stabilizing Heegaard splittings of toroidal 3–manifolds, Topology Appl. 154 (2007) 1841 MR2319258
8 Y Hagiwara, Reidemeister–Singer distance for unknotting tunnels of a knot, Kobe J. Math. 11 (1994) 89 MR1309994
9 W Haken, Some results on surfaces in 3–manifolds, from: "Studies in Modern Topology", Math. Assoc. Amer. (Prentice-Hall) (1968) 39 MR0224071
10 J Hass, A Thompson, W P Thurston, Stabilization of Heegaard splittings arXiv:0802.2145
11 K Johannson, On surfaces and Heegaard surfaces, Trans. Amer. Math. Soc. 325 (1991) 573 MR1064268
12 K Johannson, Topology and combinatorics of 3–manifolds, 1599, Springer (1995) MR1439249
13 J Johnson, Bounding the stable genera of Heegaard splittings from below arXiv:0807.2866
14 J Johnson, Flipping and stabilizing Heegaard splittings arXiv:0805.4422
15 M Lackenby, The Heegaard genus of amalgamated 3–manifolds, Geom. Dedicata 109 (2004) 139 MR2113191
16 T Li, On the Heegaard splittings of amalgamated 3–manifolds, from: "Workshop on Heegaard Splittings" (editors C Gordon, Y Moriah), Geom. Topol. Monogr. 12 (2007) 157 MR2408246
17 E E Moise, Affine structures in 3–manifolds. V. The triangulation theorem and Hauptvermutung, Ann. of Math. (2) 56 (1952) 96 MR0048805
18 K Reidemeister, Zur dreidimensionalen Topologie, Abh. Math. Sem. Univ. Hamburg 9 (1933) 189
19 H Rubinstein, M Scharlemann, Comparing Heegaard splittings of non-Haken 3–manifolds, Topology 35 (1996) 1005 MR1404921
20 M Scharlemann, Heegaard splittings of compact 3–manifolds, from: "Handbook of geometric topology" (editors R J Daverman, R B Sher), North-Holland (2002) 921 MR1886684
21 M Scharlemann, A Thompson, Heegaard splittings of (surface) × I are standard, Math. Ann. 295 (1993) 549 MR1204837
22 J Schultens, The classification of Heegaard splittings for (compact orientable surface) ×S1, Proc. London Math. Soc. (3) 67 (1993) 425 MR1226608
23 J Schultens, The stabilization problem for Heegaard splittings of Seifert fibered spaces, Topology Appl. 73 (1996) 133 MR1416756
24 J Schultens, R Weidmann, Destabilizing amalgamated Heegaard splittings, from: "Workshop on Heegaard Splittings" (editors C Gordon, Y Moriah), Geom. Topol. Monogr. 12 (2007) 319 MR2408253
25 E Sedgwick, An infinite collection of Heegaard splittings that are equivalent after one stabilization, Math. Ann. 308 (1997) 65 MR1446199
26 J Singer, Three-dimensional manifolds and their Heegaard diagrams, Trans. Amer. Math. Soc. 35 (1933) 88 MR1501673
27 J Souto, Distances in the curve complex and the Heegaard genus, Preprint